Alert archive / Michigan / Small Craft Advisories in 2008
Small Craft Advisory 75, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Aug 22, 2008, 3:52 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2008, 3:52 PM EDT (19:52 UTC)
- Expired
- Aug 23, 2008, 3:46 PM EDT
- In force
- 24 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS73 KAPX 221952 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 352 PM EDT FRI AUG 22 2008 LMZ341-230300- /O.NEW.KAPX.SC.Y.0075.080822T1952Z-080823T1800Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 352 PM EDT FRI AUG 22 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT SATURDAY. SOUTHWEST WINDS TO 10 TO 20 KNOTS...WITH SOME HIGHER GUSTS...WILL BRING 3 TO 5 FOOT WAVES TO EXTREME NORTHERN LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JZ
4 follow-up statements
000 WHUS73 KAPX 230243 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1043 PM EDT FRI AUG 22 2008 LMZ341-230900- /O.CON.KAPX.SC.Y.0075.000000T0000Z-080823T1800Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 1043 PM EDT FRI AUG 22 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SATURDAY. SOUTHWEST WINDS TO 10 TO 20 KNOTS...WITH SOME HIGHER GUSTS...WILL BRING 3 TO 5 FOOT WAVES TO EXTREME NORTHERN LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS73 KAPX 230751 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 351 AM EDT SAT AUG 23 2008 LMZ342-344>346-231600- /O.EXB.KAPX.SC.Y.0075.000000T0000Z-080823T2100Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 351 AM EDT SAT AUG 23 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. SOUTHWEST WINDS TO 10 TO 20 KNOTS...WITH SOME HIGHER GUSTS...WILL BRING 3 TO 5 FOOT WAVES TO EXTREME NORTHERN LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ341-231600- /O.EXT.KAPX.SC.Y.0075.000000T0000Z-080823T2100Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 351 AM EDT SAT AUG 23 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. SOUTHWEST WINDS TO 10 TO 20 KNOTS...WITH SOME HIGHER GUSTS...WILL BRING 3 TO 5 FOOT WAVES TO EXTREME NORTHERN LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KAS
000 WHUS73 KAPX 231542 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1142 AM EDT SAT AUG 23 2008 LMZ341-342-344>346-232100- /O.CON.KAPX.SC.Y.0075.000000T0000Z-080823T2100Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1142 AM EDT SAT AUG 23 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. SOUTHWEST WINDS TO 10 TO 20 KNOTS...WITH SOME HIGHER GUSTS...WILL BRING 3 TO 5 FOOT WAVES TO NORTHERN LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS73 KAPX 231946 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 346 PM EDT SAT AUG 23 2008 LMZ341-342-344>346-232100- /O.CAN.KAPX.SC.Y.0075.000000T0000Z-080823T2100Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 346 PM EDT SAT AUG 23 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LSZ321-322-240900- /O.NEW.KAPX.SC.Y.0076.080823T1946Z-080824T0900Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 346 PM EDT SAT AUG 23 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT SUNDAY. WINDS WILL TURN NORTHWEST THIS EVENING AND INCREASE TO 10 TO 20 KNOTS WITH HIGHER GUSTS. WAVES WILL BUILD TO 3 TO 5 FEET ON WHITEFISH BAY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JSL/JZ
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 22, 3:44 PM EDT, 8 minutes earlier.
Area forecast discussion, Aug 22, 3:44 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 344 PM EDT FRI AUG 22 2008 .SYNOPSIS...ISSUED 344 PM...WARM AND MUGGY WILL BE SWEPT ASIDE SATURDAY AS A COLD FRONT MOVES THRU. SHOWERS AND STORMS ARE POSSIBLE THRU THIS EVENING...AND AGAIN AS THE FRONT ARRIVES SATURDAY. MUCH COOLER WEATHER IS ON TAP FOR THE END OF THE WEEKEND. JZ && .SHORT TERM...ISSUED 344 PM...(TONIGHT)...EARLIER AREA OF SHRA/TSRA IN SW LOWER MI LARGELY FELL APART AS IT TRIED TO LIFT NE THRU MIDDAY. MOST OF OUR PRECIP HAS INSTEAD ORIGINATED FROM LAKE MI COASTAL CONVERGENCE. 850MB WINDS ARE IN THE 35-45KT RANGE...IMPLYING A LOW-END WIND THREAT FOR A FEW HOURS UNTIL DAYTIME HEATING WANES. OUTSIDE OF THE LAKE MI COAST...AN OCCASIONAL ISOLATED SHRA FORMS... BUT IS UNABLE TO SUSTAIN ITSELF LONG. THIS PRECIP IS DIURNALLY FORCED...AND WILL END THIS EVENING. FOR THE REST OF THE NIGHT...WE SAW A CONSIDERABLE AMOUNT OF STRATUS FORM LAST NIGHT UPSTREAM IN WI/IOWA/MN...WHERE THE MID LEVELS HAD DRIED OUT. WITH A SOUPY LOW LEVEL AIRMASS IN PLACE...DON/T SEE ANY REASON WHY THAT WON/T HAPPEN LATE TONIGHT. SO AFTER A BRIEF PERIOD OF PARTIAL CLEARING...EXPECT LOW STRATUS TO FORM IN THE NORTH AND WEST OVERNIGHT. THE COLD FRONT WILL REACH CENTRAL UPPER MI BY 12Z. WILL CONTINUE TO BRING A SMALL CHANCE OF SHRA/TSRA BACK TO EASTERN UPPER MI AFTER 09Z. THE MAIN SHOW FOR US WILL DEFINITELY BE AFTER SUNRISE. MIN TEMPS WILL BE VERY VERY MILD...HELD UP BY MOIST LOW LEVELS AND STEADY SOUTH TO SW WINDS. READINGS MAINLY MID 60S TO LOWER 70S. JZ && .LONG TERM...ISSUED 344 PM...(SATURDAY ONWARD)...MAIN CONCERNS WILL BE THE FRONTAL PASSAGE AND THE SECOND IMPULSE BEHIND THE FRONT ON SUNDAY. GFS HAS REMAINED CONSISTENT, WHILE THE ECMWF AND THE NAM HAVE BACKED OFF FROM THE IDEA YESTERDAY FOR LAKE EFFECT RAIN. SATURDAY...THE FRONT PASSES THROUGH THE STATE DURING THE DAY. THE FRONT LOOKS FAIRLY STRONG WITH THE THERMAL PACKING, REINFORCED BY THE 500 MB WAVE. SO TRIED TO SPLIT THE DAY, TO SHOW THE FRONT PASSING THROUGH INSTEAD OF HAVING ONE FULL DAY OF RAIN. SATURDAY NIGHT...THE FRONT LEAVES THE REGION. THE SUBSIDENCE BEHIND THE FRONT LOOKS PRETTY STRONG AS THE SFC HIGH BUILDS INTO THE WESTERN GREAT LAKES PRETTY QUICKLY. SO WILL GO WITH RAPIDLY LOWERING CHANCES FOR PRECIPITATION DURING THE EVENING. THE OVERNIGHT WILL BE DRY. SUNDAY/SUNDAY NIGHT...SUNDAY MORNING THE A SECOND 500 MB SHORTWAVE PUSHES INTO THE REGION. THE GFS HAS THE 850-700 MB MOISTURE RH NEAR 70% WITH THE +3C OR SO 850 MB TEMPERATURE. WITH THE NW FLOW AND THE QG FORCING, WOULD EXPECT AT THE LEAST, SPRINKLES AND SELF-DESTRUCT SUNSHINE. AS MENTIONED BEFORE, THE NAM AND ECMWF HAVE BACKED OFF. SINCE I HAVE LOW POPS WILL KEEP IT IN FOR NOW. ONCE THE WAVE IS PASSED THE REGION IN THE EVENING, THEN THE SKY CLEARS OVERNIGHT. MONDAY...STRONG HIGH PRESSURE MOVES INTO THE GREAT LAKES, AND DRIES THINGS OUT. THIS LOOKS LIKE IT WOULD ALLOW TEMPERATURES TO REBOUND BACK INTO THE 70S. EXTENDED (TUESDAY THRU FRIDAY)...WITH THE SLOW MOVEMENT OF FAY, WILL HAVE TO PUT IN THE CAVEAT THAT THIS FORECAST MAY NOT PAN OUT DUE TO THE MODELS INABILITY TO HANDLE THE TROPICAL SYSTEMS. WITH THAT SAID...TUESDAY, THE SFC HIGH WILL CONTINUE TO BLOCK MOISTURE FROM MOVING UP INTO THE GREAT LAKES. WEDNESDAY, TEMPERATURES GET BACK TO 80 DEGREES AS THE HIGH MOVES TO THE EAST AND THE RETURN FLOW BEGINS TO WARM THINGS. THURSDAY, THE COLD FRONT THAT WAS IN THE ROCKIES ON YESTERDAYS RUN IS NOW IN MINNESOTA. THE REMNANTS OF FAY ARE MOVING INTO THE TENNESSEE VALLEY. WILL ALLOW FOR THE CHANCE OF THUNDERSTORMS. FRIDAY, THE FRONT CONTINUES TO SLOWLY MOVE INTO THE WESTERN GREAT LAKES, AS THE REMNANTS FROM FAY CONTINUE TO MEANDER IN THE TENNESSEE VALLEY. IF THIS HOLDS TRUE, THIS DAY MAY BE MORE LIKELY THAT THERE WILL BE RAIN THAN THURSDAY, BUT THAT WILL REMAIN TO BE SEEN. LUTZ && .MARINE...ISSUED 344 PM...WINDS OFF THE DECK ARE INCREASING TODAY...BUT THE LOW LEVELS ARE STABLE OVER THE LAKES. NORTHERN LAKE MI BUOY AND PT INLAND ARE GUSTING TO AROUND 20KT. BUT LONG FETCH IS STARTING TO BUILD WAVES...WITH THE NORTHERN BUOY NEARING 4 FT. WILL ISSUED AN SCA FOR THE FAR NORTH SHORE OF LAKE MI...AND CORRESPONDING LAKESHORE STATEMENT FOR RIP CURRENTS. JZ && .AVIATION...ISSUED 117 PM...TSRA HAVE DEVELOPED ALONG THE LAKE MI LAKE BREEZE BOUNDARY. THESE WILL IMPACT TVC FOR THE NEXT 1-2 HOURS...AND POTENTIALLY PLN AFTER THAT. WOULD ALSO EXPECT POP-UP SHRA/TSRA NEAR APN THIS AFTERNOON. WITH LOSS OF HEATING AND DRIER AIR MOVING IN ALOFT...PRECIP WILL DIMINISH THIS EVENING. LOW LEVELS WILL REMAIN VERY MOIST...LOW CLOUDS (LOW MVFR TO HIGH END IFR) SHOULD ARRIVE AT TVC/PLN OVERNIGHT. INCOMING COLD FRONT WILL SPAWN ANOTHER ROUND OF SHRA/TSRA SATURDAY. BEST CHANCE THRU 18Z WILL BE AT PLN. JZ && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 2 PM SATURDAY FOR LMZ341. LH...NONE. LS...NONE. &&
Hazardous weather outlook, Aug 22, 3:50 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 350 PM EDT FRI AUG 22 2008 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 231100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 350 PM EDT FRI AUG 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DIMINISH THIS EVENING. SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER...A FEW STRONGER STORMS COULD PRODUCE WIND GUSTS AS HIGH AS 50 MPH...MAINLY IN NORTHWEST LOWER MICHIGAN...THE STRAITS REGION...AND FAR EASTERN UPPER MICHIGAN. THERE IS AN ENHANCED RISK OF RIP CURRENTS LATE TODAY AND TONIGHT ALONG THE LAKE MICHIGAN COASTLINE...MAINLY ALONG US-2 WEST OF ST IGNACE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE LIKELY ACROSS NORTHERN MICHIGAN FROM SATURDAY MORNING THROUGH SATURDAY EVENING. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. JZ
In the hours before
Local storm report, Aug 22, 3:26 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
326 PM EDT FRI AUG 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND GST PETOSKEY 45.38N 84.96W
08/22/2008 M50 MPH EMMET MI CO-OP OBSERVER
MEASURE AT NORTH CENTRAL MICHIGAN COLLEGE.
&&
JZThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 2:37 PM EDT | Special Marine Warning | APX | 38 min | |
| Aug 22, 3:14 PM EDT | Special Marine Warning | APX | 61 min | |
| Aug 22, 3:54 PM EDT | Lakeshore Flood Statement | APX | 24 hr |
Nearby
Small Craft Advisories in Michigan, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.